Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 149, NWS Charleston, SC

August 6, 2015Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 6, 2015, 2:52 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2015, 2:52 PM EDT (18:52 UTC)
Expired
Aug 6, 2015, 3:45 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 115 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 2:53 PM EDTTSTM WND DMG5 N Wadmalaw Island, SCMEDIA REPORTED TREE DOWN ACROSS MARSHWOOD DR IN THE STONO FERRY AREA. TIME ESTIMATED BASED ON RADAR.
Aug 6, 3:10 PM EDTTSTM WND DMG2 Nw Charleston, SCTREE DOWN ON MARY MURRAY DR AT CLEVELAND ST. TIME ESTIMATED BASED ON RADAR.
Aug 6, 3:10 PM EDTTSTM WND DMG2 Nw Charleston, SCTREE DOWN ACROSS MARY MURRY DR NEAR 10TH AVE. TIME ESTIMATED BASED ON RADAR.
Aug 6, 3:18 PM EDTTSTM WND DMG2 Wnw Mount Pleasant, SCSOCIAL MEDIA REPORT OF A TREE DOWN ON WALT MILLER STREET AT JOHNNIE DODDS BLVD. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
619 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WUUS52 KCHS 061852
SVRCHS
SCC015-019-035-061945-
/O.NEW.KCHS.SV.W.0149.150806T1852Z-150806T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT THU AUG 6 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 345 PM EDT

* AT 252 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MAGNOLIA GARDENS TO 11 MILES NORTH OF EDISTO
  BEACH...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...HANAHAN...DOWNTOWN
  CHARLESTON...MAGNOLIA GARDENS...I-26/I-526 INTERCHANGE AND
  HOLLYWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IF THIS IS NOT POSSIBLE...AVOID OPEN
OUTDOOR SPACES AND REMAIN LOW. STAY AWAY FROM TALL OBJECTS SUCH AS
TREES AND UTILITY POLES.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3290 7958 3286 7969 3281 7972 3277 7982
      3275 7985 3279 7988 3279 7991 3281 7992
      3276 7992 3276 7988 3274 7990 3273 7988
      3274 7987 3269 7989 3261 8034 3290 8009
      3295 7962 3292 7961 3293 7957
TIME...MOT...LOC 1852Z 246DEG 22KT 3286 8006 3265 8024 

HAIL...<.75IN
WIND...60MPH
 
$$
4 follow-up statements
351 
WWUS52 KCHS 061905
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EDT THU AUG 6 2015

SCC035-061915-
/O.CAN.KCHS.SV.W.0149.000000T0000Z-150806T1945Z/
DORCHESTER SC-
305 PM EDT THU AUG 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR DORCHESTER COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3290 7958 3286 7969 3281 7972 3277 7982
      3275 7985 3279 7988 3279 7991 3281 7992
      3276 7992 3276 7988 3274 7990 3273 7988
      3274 7987 3269 7989 3262 8027 3291 8003
      3295 7962 3292 7961 3293 7957
TIME...MOT...LOC 1905Z 252DEG 25KT 3289 7997 3266 8012 

$$

SCC015-019-061945-
/O.CON.KCHS.SV.W.0149.000000T0000Z-150806T1945Z/
CHARLESTON SC-BERKELEY SC-
305 PM EDT THU AUG 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...

AT 305 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HANAHAN TO 13 MILES SOUTHWEST OF CHARLESTON...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
HANAHAN...DOWNTOWN CHARLESTON...I-26/I-526 INTERCHANGE AND HOLLYWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3290 7958 3286 7969 3281 7972 3277 7982
      3275 7985 3279 7988 3279 7991 3281 7992
      3276 7992 3276 7988 3274 7990 3273 7988
      3274 7987 3269 7989 3262 8027 3291 8003
      3295 7962 3292 7961 3293 7957
TIME...MOT...LOC 1905Z 252DEG 25KT 3289 7997 3266 8012 

HAIL...<.75IN
WIND...60MPH
 
$$
997 
WWUS52 KCHS 061910
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT THU AUG 6 2015

SCC015-019-061945-
/O.CON.KCHS.SV.W.0149.000000T0000Z-150806T1945Z/
CHARLESTON SC-BERKELEY SC-
310 PM EDT THU AUG 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...

AT 310 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM DANIEL ISLAND TO 10 MILES SOUTHWEST OF 
CHARLESTON...MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
HANAHAN...DOWNTOWN CHARLESTON...I-26/I-526 INTERCHANGE AND HOLLYWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3290 7958 3286 7969 3281 7972 3277 7982
      3275 7985 3279 7988 3279 7991 3281 7992
      3276 7992 3276 7988 3274 7990 3273 7988
      3274 7987 3269 7989 3262 8027 3291 8003
      3295 7962 3292 7961 3293 7957
TIME...MOT...LOC 1910Z 254DEG 25KT 3287 7991 3267 8006 

HAIL...<.75IN
WIND...70MPH
 
$$
885 
WWUS52 KCHS 061924
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT THU AUG 6 2015

SCC015-019-061945-
/O.CON.KCHS.SV.W.0149.000000T0000Z-150806T1945Z/
CHARLESTON SC-BERKELEY SC-
324 PM EDT THU AUG 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...

AT 322 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF MOUNT PLEASANT TO NEAR FORT SUMTER...
MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. AT 318 PM...A WIND GUST TO 51 MPH WAS    
         OBSERVED AT FORT SUMTER. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
HANAHAN...DOWNTOWN CHARLESTON...I-26/I-526 INTERCHANGE AND HOLLYWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3290 7958 3286 7969 3281 7972 3277 7982
      3275 7985 3279 7988 3279 7991 3281 7992
      3276 7992 3276 7988 3274 7990 3273 7988
      3274 7987 3269 7989 3262 8027 3291 8003
      3295 7962 3292 7961 3293 7957
TIME...MOT...LOC 1922Z 248DEG 25KT 3289 7985 3269 7995 

HAIL...<.75IN
WIND...70MPH
 
$$
597 
WWUS52 KCHS 061945
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT THU AUG 6 2015

SCC015-019-061955-
/O.EXP.KCHS.SV.W.0149.000000T0000Z-150806T1945Z/
CHARLESTON SC-BERKELEY SC-
345 PM EDT THU AUG 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND BERKELEY
COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3290 7958 3286 7969 3281 7972 3277 7982
      3275 7985 3279 7988 3279 7991 3281 7992
      3276 7992 3276 7988 3274 7990 3273 7988
      3274 7987 3269 7989 3262 8027 3291 8003
      3295 7962 3292 7961 3293 7957
TIME...MOT...LOC 1942Z 246DEG 22KT 3289 7985 3269 7995 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:05 PM EDT, 47 minutes earlier.

Area forecast discussion, Aug 6, 2:05 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
205 PM EDT THU AUG 6 2015

.SYNOPSIS...
AN INLAND TROUGH WILL PERSIST THROUGH FRIDAY. A COLD FRONT WILL
DROP THROUGH THE AREA FRIDAY NIGHT WITH HIGH PRESSURE BUILDING IN
FROM THE NORTH SATURDAY INTO SUNDAY. ANOTHER FRONT WILL APPROACH
TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
EARLY THIS AFTERNOON...THE SOUTH GEORGIA SHORTWAVE HAS CONTINUED
PROGRESSING EASTWARD AND IS NOW HELPING TO KICK OF NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA. MUCH
OF THE ACTIVITY HAS NOW ALIGNED ALONG AND EAST OF I-95 AND IS
MOVING AT ABOUT 20 KNOTS. GIVEN THAT WE HAVE SO MUCH COVERAGE THIS
EARLY...THE SEVERE THREAT IS EXPECTED TO BE LOWER THROUGH THE REST
OF THE AFTERNOON WITHIN SOME WAKE SUBSIDENCE OF THE SHORTWAVE
ALOFT. A FEW OF THE STORMS HAVE ORGANIZED ENOUGH TO PRODUCE 35-40
KNOT WINDS ON BASE VELOCITY...BUT SO FAR UPDRAFT STRENGTH HASN/T
BEEN ENOUGH TO GENERATE ANY STORMS THAT ARE EVEN MARGINALLY
SEVERE. POPS HAVE BEEN ADJUSTED BASED ON CURRENT RADAR TRENDS.

TONIGHT...THE MID AND UPPER LEVEL TROUGH AXIS WILL APPROACH AND
POTENTIALLY SHIFT OVER THE REGION AS THE NIGHT PROGRESSES. THERE
COULD BE SOMEWHAT OF A LULL IN THE CONVECTION THIS EVENING...BUT
AS A SHORT WAVE DISTURBANCE SHIFTS TOWARD THE AREA AHEAD OF THE
UPPER TROUGH AXIS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO
REDEVELOP ACROSS THE AREA OVERNIGHT. EXTENSIVE CLOUD COVER AND
PERSISTENT SOUTHWEST FLOW SHOULD HOLD LOWS IN THE MID 70S MOST
AREAS.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
UPPER SHORTWAVE ENERGY WILL GRADUALLY SHIFT OFF THE COAST DURING THE
DAY FRIDAY. THE SURFACE FRONT WILL LINGER ACROSS THE AREA IN THE
MORNING...EVENTUALLY SHIFTING OFFSHORE LATE IN THE DAY. PLENTY OF
MOISTURE WILL REMAIN OVER THE AREA DURING THE DAY WITH PWATS
REMAINING CLOSE TO 2". SCATTERED TO NUMEROUS SHOWERS AND TSTMS WILL
LIKELY PERSIST DURING THE DAY THOUGH THE BEST COVERAGE WILL SHIFT
OVER THE WATERS CLOSER TO THE PASSING FRONT. CANNOT RULE OUT A FEW
STRONG OR SEVERE TSTMS LATER IN THE DAY ACROSS SOUTHEAST GA AND
EXTREME COASTAL SC AS CAPES SURGE TO 1500-2000 J/KG AND 25-30 KT OF
BULK SHEAR SETS UP. HIGHS WILL RANGE FROM UPPER 80S TO AROUND 91F.

DRIER AIR WILL SHIFT IN FROM THE NW FRIDAY NIGHT AND SATURDAY AS
HIGH PRESSURE BRIEFLY BUILDS IN. RAIN CHANCES LOOK FAIRLY LOW
SATURDAY INTO SUNDAY THOUGH WE CANNOT RULE OUT ISOLATED CONVECTION
DUE TO A WEAK LATE-DAY SEA BREEZE AND WEAK UPPER SHORTWAVE ENERGY
CONTINUING TO DROP THROUGH. HIGHS WILL BE IN THE LOWER 90S AWAY FROM
THE COAST WITH HIGHEST READINGS FAR INLAND.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ANOTHER CLUSTER OF UPPER SHORTWAVES WILL AFFECT THE AREA DURING THE
EARLY TO MIDDLE PART OF NEXT WEEK. A COLD FRONT IS EXPECTED TO DROP
INTO THE AREA TUESDAY AND PERSIST INTO WEDNESDAY...EVENTUALLY
DISSIPATING OR SHIFTING SOUTHEAST. CONVECTION ON MONDAY LOOKS MORE
ISOLATED DUE TO LINGERING DRIER AIR. BETTER COVERAGE OF SHOWERS AND
TSTMS ANTICIPATED TUESDAY THROUGH THURSDAY DUE TO DEEP SUBTROPICAL
MOISTURE AND THE STALLED FRONT NEARBY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THE BIGGEST NEAR TERM CONCERN IS THE POTENTIAL FOR THUNDERSTORMS
AT THE TERMINALS. AT KSAV...THUNDERSTORMS ARE IN THE VICINITY AND
WILL BE PUSHING OFF TO THE EAST IN THE NEXT HOUR OR SO. AFTER 19Z
THE THUNDERSTORM THREAT WILL DIMINISH SIGNIFICANTLY. AT
KCHS...STORMS ARE STARTING TO MOVE IN AND WILL BE IN THE VICINITY
WITHIN THE HOUR. HAVE TEMPO/D IN IFR THUNDERSTORM CONDITIONS
BETWEEN 19-21Z. THESE STORMS WILL LIKELY ALSO PRODUCE WIND GUSTS
IN THE 25-30 KT RANGE. THE REST OF THE AFTERNOON SHOULD BE PRETTY
QUIET AT BOTH SITES AS THE ONGOING STORMS HELP TO STABILIZE THE
ATMOSPHERE. THERE ARE NO CONCERNS UNTIL LATE TONIGHT WHEN MORE
SHOWERS/STORMS ARE EXPECTED TO APPROACH FROM THE NORTHWEST. THE
BEST CHANCE FOR IMPACTS WILL BE AT KCHS...BUT HAVE KEPT THE
FORECAST WITH A SHOWER MENTION AND VFR. ALSO SOME POTENTIAL FOR
STRATUS DEVELOPMENT AROUND DAY BREAK. MORE SHOWERS AND STORMS ARE
EXPECTED STARTING IN THE LATE FRIDAY MORNING HOURS.

EXTENDED AVIATION OUTLOOK...BRIEF REDUCTIONS IN CEILING AND/OR
VISIBILITY IN SHOWERS AND TSTMS ESPECIALLY FRIDAY AND TUESDAY.

&&

.MARINE...
SOUTHWEST FLOW WILL STRENGTHEN OVER THE WATERS AS A LOW-LEVEL JET
DEVELOPS AHEAD OF A DEEPENING UPPER LEVEL TROUGH APPROACHING FROM
THE WEST TODAY AND TONIGHT. WINDS COULD REACH UPWARDS OF 15-20 KT
OVER PORTIONS OF THE SOUTH CAROLINA NEAR SHORE WATERS BY THIS
AFTERNOON...WITH WINDS STRENGTHENING THROUGHOUT THE WATERS TONIGHT
WITH SOME NOCTURNAL SURGING OCCURRING. IT IS POSSIBLE THAT WINDS
COULD REACH SMALL CRAFT ADVISORY CRITERIA TONIGHT OVER THE SOUTH
CAROLINA NEAR SHORE AND OUTER GEORGIA WATERS...BUT NOT ENOUGH
CONFIDENCE TO HOIST A SMALL CRAFT ADVISORY AT THIS TIME. SEAS
SHOULD BUILD TO 2-4 FT NEAR SHORE WATERS AND 3-5 FT OUTER GEORGIA
WATERS BY LATE TONIGHT GIVEN THE STRENGTHENING SOUTHWEST FLOW.

AN ENHANCED SW FLOW WILL SETUP ON FRIDAY AHEAD OF AN APPROACHING
COLD FRONT. THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON AND
EVENING AS A 30-35 KT 925 MB JET DROPS OVER THE WATERS. WE MAY SEE
SOME 25 KT WIND GUSTS OVER THE CHARLESTON COUNTY NEARSHORE WATERS
LATE IN THE DAY...AT SOME POINT REQUIRING A SMALL CRAFT ADVISORY.
THE SEA BREEZE WILL BRING 15-20 KT WINDS TO COASTAL AREAS INCLUDING
CHARLESTON HARBOR. WINDS WILL QUICKLY DROP OFF FRIDAY NIGHT AND
REMAIN QUITE WEAK THROUGH MONDAY AS WEAK HIGH PRESSURE SETTLES OVER
THE WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BSH/JAQ/JRL
MARINE...JAQ/JRL
Hazardous weather outlook, Aug 6, 4:41 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
441 AM EDT THU AUG 6 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-071000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
441 AM EDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 1:54 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT THU AUG 6 2015

SCZ043-048-049-061830-
BEAUFORT SC-COASTAL COLLETON SC-BEAUFORT SC-INLAND COLLETON SC-
154 PM EDT THU AUG 6 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES UNTIL 230 PM EDT...

AT 154 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
YEMASSEE...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YEMASSEE...POCOTALIGO...ASHEPOO...RITTER...SHELDON...
HENDERSONVILLE...WHITE HALL AND GARDENS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3267 8043 3257 8081 3267 8087 3271 8083
      3272 8085 3275 8086 3287 8063
TIME...MOT...LOC 1754Z 242DEG 22KT 3269 8078
Special weather statement, Aug 6, 2:15 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
215 PM EDT THU AUG 6 2015

SCZ043-044-049-050-061845-
CHARLESTON SC-COASTAL COLLETON SC-CHARLESTON SC-INLAND COLLETON SC-
DORCHESTER SC-
215 PM EDT THU AUG 6 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND DORCHESTER COUNTIES UNTIL 245 PM EDT...

AT 215 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WALTERBORO TO NEAR BENNETTS
POINT...AND MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WALTERBORO...GIVHANS FERRY STATE PARK...HOLLYWOOD...RAVENEL...
MEGGETT...COTTAGEVILLE...ROUND O AND YONGES ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3263 8009 3257 8039 3256 8039 3255 8042
      3253 8052 3297 8069 3307 8031
TIME...MOT...LOC 1815Z 239DEG 16KT 3292 8064 3260 8051
Special weather statement, Aug 6, 2:41 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
241 PM EDT THU AUG 6 2015

SCZ049-050-052-061915-
CHARLESTON SC-TIDAL BERKELEY SC-COASTAL COLLETON SC-
TIDAL BERKELEY SC-CHARLESTON SC-
241 PM EDT THU AUG 6 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES UNTIL 315 PM EDT...

AT 240 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM I-26/I-526 INTERCHANGE TO
NEAR EDISTO BEACH...AND MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
HANAHAN...EDISTO BEACH...DOWNTOWN CHARLESTON AND NAVAL WEAPONS
STATION CHARLESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHES ARE ESPECIALLY DANGEROUS DURING THUNDERSTORMS BECAUSE
LIGHTNING WILL USUALLY STRIKE THE TALLEST OBJECT IN THE VICINITY.
MOVE OFF BEACHES AND GET IN A STURDY STRUCTURE OR AUTOMOBILE
IMMEDIATELY. MANY PEOPLE HAVE BEEN KILLED BY LIGHTNING ON BEACHES IN
THE SOUTHEASTERN UNITED STATES.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3299 7959 3292 7961 3294 7959 3296 7956
      3280 7973 3275 7985 3279 7991 3281 7992
      3268 7989 3261 8000 3248 8033 3249 8046
      3295 8004 3291 7998 3298 8000 3299 7985
      3293 7982 3299 7976 3301 7936
TIME...MOT...LOC 1840Z 269DEG 45KT 3289 8002 3245 8041

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:54 PM EDTSpecial Weather StatementCHSColleton36 min
Aug 6, 2:15 PM EDTSpecial Weather StatementCHSColleton30 min
Aug 6, 2:31 PM EDTSpecial Marine WarningCHS59 min
Aug 6, 2:35 PM EDTSpecial Marine WarningCHS55 min
Aug 6, 2:41 PM EDTSpecial Weather StatementCHSCharleston34 min
Aug 6, 2:44 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton61 min
Aug 6, 3:32 PM EDTSpecial Marine WarningCHS118 min
Aug 6, 5:45 PM EDTSpecial Weather StatementCHSAllendale30 min
Aug 6, 5:50 PM EDTSevere Thunderstorm WarningCHSAllendale55 min
Aug 6, 6:47 PM EDTSpecial Weather StatementCHSHampton28 min
Aug 6, 7:11 PM EDTSpecial Weather StatementCHSClarendon34 min
Aug 6, 7:16 PM EDTSpecial Weather StatementCHSColleton29 min
Aug 6, 7:36 PM EDTSpecial Weather StatementCHSBerkeley24 min
Aug 6, 7:57 PM EDTSpecial Weather StatementCHSDorchester33 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.